Alert archive / California / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 23, NWS Medford, OR

July 7, 2015Siskiyou County, California

NWS Medford, OR issued this severe thunderstorm warning at Jul 7, 2015, 4:47 PM PDT for Siskiyou County, California. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2015, 4:47 PM PDT (23:47 UTC)
Expired
Jul 7, 2015, 5:15 PM PDT
In force
28 min
Issued by
NWS Medford, OR
Area
Storm-based polygon

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 27 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 4:59 PM PDTHAIL 1.75Klamath River, CAGENERAL STORE EMPLOYEE REPORTS GOLF BALL SIZED HAIL WITH THUNDERSTORM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 11.8 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2015-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2015-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-552 J/kg
Mixed-layer LCL
1433 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

503 
WUUS56 KMFR 072347
SVRMFR
CAC093-080015-
/O.NEW.KMFR.SV.W.0023.150707T2347Z-150708T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
447 PM PDT TUE JUL 7 2015

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL SISKIYOU COUNTY IN NORTHERN CALIFORNIA...

* UNTIL 515 PM PDT

* AT 445 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER
  KLAMATH RIVER...OR 12 MILES NORTHWEST OF YREKA...AND MOVING
  NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HILT AND KLAMATH RIVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO POSSIBLE WITH THIS STORM...AND MAY LEAD 
TO FLASH FLOODING AND DEBRIS FLOWS OVER BURN SCARS. DO NOT DRIVE 
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.



&&

LAT...LON 4173 12282 4178 12298 4200 12284 4200 12254
TIME...MOT...LOC 2345Z 210DEG 14KT 4186 12281 

$$

SCHAAF
2 follow-up statements
395 
WWUS56 KMFR 080003
SVSMFR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
503 PM PDT TUE JUL 7 2015

CAC093-080015-
/O.CON.KMFR.SV.W.0023.000000T0000Z-150708T0015Z/
SISKIYOU CA-
503 PM PDT TUE JUL 7 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM PDT
FOR NORTH CENTRAL SISKIYOU COUNTY...

AT 501 PM PDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING 
LARGE DAMAGING HAIL UP TO GOLF BALL SIZE NEAR QUIGLEY GENERAL STORE. 
THIS STORM WAS LOCATED NEAR KLAMATH RIVER...OR 14 MILES NORTHWEST OF 
YREKA...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
KLAMATH RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO POSSIBLE WITH THIS STORM...AND MAY LEAD 
TO FLASH FLOODING AND DEBRIS FLOWS NEAR BURN SCARS. DO NOT DRIVE 
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4176 12285 4181 12295 4200 12284 4198 12260
TIME...MOT...LOC 0001Z 210DEG 14KT 4192 12277 

$$

SCHAAF
575 
WWUS56 KMFR 080017
SVSMFR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
517 PM PDT TUE JUL 7 2015

CAC093-080026-
/O.EXP.KMFR.SV.W.0023.000000T0000Z-150708T0015Z/
SISKIYOU CA-
517 PM PDT TUE JUL 7 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SISKIYOU COUNTY
HAS EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO
EXPIRE. HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4176 12285 4181 12295 4200 12284 4198 12260
TIME...MOT...LOC 0014Z 210DEG 14KT 4192 12277 

$$

SCHAAF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:45 PM PDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jul 7, 2:45 PM PDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
245 PM PDT TUE JUL 7 2015

.DISCUSSION...ISOLATED THUNDERSTORMS ARE ALREADY STARTING TO FIRE UP.
SO FAR MOST OF THE ACTION HAS BEEN IN NORTHERN KLAMATH COUNTY FROM
CRATER LAKE NORTH AND EAST OF MONTAGUE IN SISKIYOU COUNTY. A FEW
CELLS ARE IN LAKE AND MODOC COUNTY. STORM MOVEMENT THUS FAR HAS BEEN
VERY SLOW AND EXPECT THIS TO BE THE CASE FOR THE REST OF THE
AFTERNOON WITH STEERING WINDS AROUND 5KTS. OF NOTE...THE AREAS WHERE
STORMS ARE FIRING UP ARE IN AREAS WITH LITTLE OR NO CIN. MEANWHILE
SURFACE CAPE VALUES ARE BETWEEN 1000-15000 J/KG AND LIFTED INDICES
BETWEEN -4 AND -5 C.

EXPECT THE COVERAGE AND FREQUENCY OF THUNDERSTORMS TO INCREASE AS
THE AFTERNOON PROGRESSES AS THE UPPER LOW SLOWLY MOVES NORTH AND
TAP INTO A MOIST SOUTH TO SOUTHEAST FLOW WITH HIGH PWATS OF 1+
INCHES ALONG AND WEST OF THE CASCADES. IN ADDITION STRONGER
SHORTWAVES WILL ROTATE THROUGH THE AREA, PROVIDING THE TRIGGER
NECESSARY FOR SCATTERED TO NUMEROUS THUNDERSTORMS. SOME OF WHICH
COULD BE SEVERE. WE THINK THE BEST CHANCE FOR NUMEROUS
THUNDERSTORMS WILL BE ALONG THE CASCADES...SISKIYOUS AND PARTS OF
THE EASTSIDE COULD GET NUMEROUS LATE THIS AFTERNOON INTO THIS
EVENING.

ADDITIONAL SHORTWAVES WILL MOVE THROUGH TONIGHT, SO THERE'S A
CHANCE FOR THUNDERSTORMS TO PERSIST INTO THE OVERNIGHT HOURS.
ESPECIALLY IN NORTHERN CAL. ELSEWHERE...WE'LL HAVE MOSTLY RAIN
SHOWERS, BUT COULD NOT RULE OUT ISOLATED THUNDER.

THE UPPER LOW WILL MOVE INLAND SOUTH OF THE BAY AREA WEDNESDAY AND
THE FOCUS FOR THUNDERSTORMS WILL SHIFT SLIGHTLY SOUTH. WE EXPECT
THUNDERSTORMS TO BE MOST FREQUENT ALONG AND EAST OF THE CASCADES AND
NORTHERN CAL. STORMS SHOULD BE MORE ISOLATED WEST OF THE CASCADES UP
TO SOUTHERN DOUGLAS COUNTY. THE MODELS CONTINUE TO SHOW HEFTY QPF
AMOUNTS IN NORTHERN CAL AND SOUTHERN OREGON. THEREFORE THUNDERSTORMS
WILL BE RAIN PRODUCERS, BUT WE COULD STILL GET FREQUENT LIGHTING
WHICH WILL BE A CONCERN FOR NEW STARTS.

THE ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM PATTERN WILL
PERSIST OVER A GOOD CHUNK OF THE AREA THURSDAY AS THE UPPER LOW
NEARLY STALLS IN CALIFORNIA AND WEAKENS. DYNAMICS AND INSTABILITY
REMAIN FAVORABLE OVER THE AREA. CONFIDENCE IS LOW TO MODERATE AS TO
WHERE THE BEST CHANCE FOR STORMS WILL BE. CURRENT THINKING IS STORMS
WILL BE MOST FREQUENT ALONG AND EAST OF THE CASCADES AND ALONG THE
SISKIYOUS AND NORTHERN CAL...BUT KEEP IN MIND THE DETAILS ON THIS
COULD CHANGE.

THE UPPER LOW WILL CONTINUE WEAKEN AND OPEN TO A WEAK UPPER TROUGH
ON FRIDAY WITH THE BEST CHANCE FOR THUNDERSTORMS ALONG AND EAST OF
THE CASCADES. BEFORE WEST WINDS ALOFT BEGIN TO STABILIZE AND DRY
THINGS OUT WEST OF THE CASCADES ON SATURDAY, BUT IT MAY REMAIN
UNSTABLE ENOUGH FOR THUNDERSTORMS TO BE A CONCERN EAST OF THE
CASCADES. ONE GOOD THING IS TEMPERATURES WILL BE COOLER AND COULD
GET TO NEAR OR SLIGHTLY BELOW NORMAL THIS WEEKEND. -PETRUCELLI

&&

.AVIATION...VFR CONDITIONS WILL CONTINUE AT THE COAST UNTIL EARLY
THIS EVENING, THEN IFR/MVFR CIGS RETUEN BETWEEN 2-5Z.

FOR THE 07/18Z TAF CYCLE...ALONG THE COAST...MVFR
CEILINGS ALONG THE COOS COAST WILL DISSIPATE THROUGH NOON. ALONG THE
CURRY COAST EXPECT AREAS OF LOW CLOUDS AND FOG TO GRADUALLY
DISSIPATE EARLY THIS AFTERNOON. LOW CIGS WITH IFR/MVFR CIGS WILL
RETURN TO THE COAST THIS EVENING BETWEEN 02-05Z.

AWAY FROM THE COAST...SCATTERED THUNDERSTORMS ARE EXPECTED TO
DEVELOP EARLY THIS AFTERNOON MOSTLY OVER THE MOUNTAINS FROM THE
CASCADES EASTWARD. LATE THIS AFTERNOON THROUGH LATE THIS EVENING
THESE THUNDERSTORMS ARE LIKELY TO GET PUSHED OFF OF THE MOUNTAINS
AND MOVE INTO THE VALLEYS ACROSS THE EAST SIDE AND FROM THE
CASCADES WESTWARD SHOWERS AND ISOLATED THUNDERSTORMS COULD
PERSIST INTO THE OVERNIGHT PERIOD AND WEDNESDAY MORNING OVER
SISKIYOU COUNTY AND FROM THE UMPQUA DIVIDE WESTWARD ON THE OREGON
WEST SIDE. THESE STORMS MAY BRING ISOLATED MVFR CIGS AS WELL AS
IFR VISIBILITIES IN HEAVY DOWNPOURS, HAIL, AND GUSTY VARIABLE
WINDS. BTL

&&

.MARINE...UPDATED 900 AM PDT, TUESDAY, 7 JULY 2015... LOW PRESSURE
CENTERED OFF OF THE CENTRAL CALIFORNIA COAST WILL DRIFT EASTWARD
THIS THROUGH FRIDAY. THIS LOW WILL CAUSE WEAK WINDS TO PREVAIL
THROUGH THIS WEEK. THERE IS A POSSIBILITY OF ISOLATED
THUNDERSTORMS...MAINLY SOUTH OF CAPE BLANCO TODAY AND
WEDNESDAY...WITH THE GREATEST CHANCE ON WEDNESDAY. LOW SHORT PERIOD
NORTHWEST SWELL WILL CONTINUE THROUGH THE WEEK WITH SEVERAL SMALL
LONGER PERIOD SOUTH SWELLS MIXED IN...RESULTING IN COMBINED SEAS
AROUND 4 TO 6 FEET. A BROADER LOW PRESSURE TROUGH WILL PUSH INTO THE
AREA THIS WEEKEND. BTL

&&

.FIRE WEATHER...UPDATED 1215 PM PDT, TUESDAY 7 JULY 2015...AN UPPER
LEVEL LOW CENTERED WEST OF THE CENTRAL CALIFORNIA COAST WILL MOVE
EASTWARD THROUGH FRIDAY AND THEN NORTHEASTWARD FRIDAY THROUGH
SATURDAY AS A NEW TROUGH OF LOW PRESSURE MOVES IN FROM THE GULF OF
ALASKA. RED FLAG WARNINGS LOOK PRETTY WELL ON TRACK FOR TODAY, WITH
STORMS ALREADY FORMING OVER THE CASCADES NORTH OF CRATER LAKE AND
OVER THE MOUNTAINS OF THE EAST SIDE. MODEL GUIDANCE INDICATES A MID-
UPPER LEVEL LOW PRESSURE IMPULSE MOVING IN FROM THE SOUTHEAST LATE
THIS AFTERNOON AND EVENING AND THEN ANOTHER TOMORROW AFTERNOON. WE
EXPECT SLOW STORM MOVEMENT UNTIL LATER THIS AFTERNOON, AT WHICH TIME
THE IMPULSE ARRIVING SHOULD START TO PUSH STORM ACTIVITY WESTWARD
AND WEST-NORTHWESTWARD OFF OF THE MOUNTAINS AT 10-20 MPH. THERE IS
TIMING UNCERTAINTY ASSOCIATED WITH THE INCOMING IMPULSE, WITH IT
ARRIVING ALONG THE CASCADE CREST BETWEEN 8PM PDT AND 2AM PDT. THIS
PRESENTS THE POTENTIAL THAT THUNDERSTORMS ON THE WEST SIDE COULD
OCCUR LATE THIS EVENING THROUGH THE NIGHT. THUS, WE'LL BE LOOKING
INTO WHETHER OR NOT WE NEED TO EXTEND WARNINGS INTO THE NIGHT. IT
SHOULD BE NOTED THAT PORTIONS OF THE EAST SIDE TO INCLUDE EASTERN
624, 625, AND 285 HAVE WET ENOUGH FUELS THAT WARNINGS ARE NOT
CURRENTLY IN EFFECT, THOUGH SCATTERED THUNDERSTORMS ARE STILL
EXPECTED THERE.

THUNDERSTORMS THIS AFTERNOON AND EVENING WILL PRODUCE RAIN IN THEIR
CORES, WHICH WILL BE LOCALLY MODERATE TO HEAVY, ESPECIALLY IN
EASTERN SISKIYOU AND SOUTHERN KLAMATH COUNTIES THIS EVENING. DUE TO
THE VERY DRY FUEL CONDITIONS AS WELL AS THE INFLUENCE OF THE NORMAL
NORTHWEST SURFACE WINDS ON THE WEST SIDE KEEPING THE LOWER LEVELS
DRY, CONCERNS FOR NEW FIRE STARTS ARE GREATEST WEST OF THE CASCADES
WITH TODAY'S STORMS.

A CONTINUED THREAT OF SHOWERS AND THUNDERSTORMS THROUGH FRIDAY WITH
AN INCREASING CHANCE OF COOLER WEATHER AND WETTING RAIN WITH THEM IS
LIKELY TO MOISTEN FUELS AS WE GO FORWARD IN TIME. IT'S LIKELY THAT
CLOUD COVER WILL MUTE THUNDERSTORM ACTIVITY THURSDAY AND FRIDAY IN
SOME AREAS, TOO. THIS WEEKEND A NEW TROUGH MOVING ONTO THE WEST
COAST WILL RESULT IN SOME SHOWERS ACROSS THE AREA, COOLER
TEMPERATURES, AND, LIKELY, SOME GUSTY SOUTHWEST AFTERNOON AND
EVENING WINDS. BTL

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR
     ORZ616-617-619>624.

CA...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR
     CAZ280-281-284.

PACIFIC COASTAL WATERS...NONE.

In the hours before

Special weather statement, Jul 7, 1:05 PM PDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
105 PM PDT TUE JUL 7 2015

ORZ027-030-072030-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-SOUTH
CENTRAL OREGON CASCADES-
105 PM PDT TUE JUL 7 2015

...A STRONG THUNDERSTORM WILL AFFECT EASTERN DOUGLAS AND NORTHWESTERN
KLAMATH COUNTIES...

AT 102 PM PDT...A STRONG THUNDERSTORM WAS OVER HIGHWAY 138 DIAMOND
LAKE SUMMIT...OR 15 MILES NORTH OF CRATER LAKE...MOVING NORTHEAST AT
10 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CRATER LAKE...BROKEN ARROW CAMPGROUND...CRATER LAKE NATIONAL PARK...
DIGIT POINT CAMPGROUND AT MILLER LAKE...EAST LEMOLO CAMPGROUND...
DIAMOND LAKE...HIGHWAY 138 DIAMOND LAKE SUMMIT...THIELSEN VIEW
CAMPGROUND AND CRATER LAKE LODGE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LOCALLY HEAVY RAINFALL OF 1 INCH PER HOUR IS POSSIBLE WITH THESE
STORMS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4283 12206 4297 12226 4332 12220 4330 12189
TIME...MOT...LOC 2002Z 204DEG 8KT 4312 12209

SCHAAF
Special weather statement, Jul 7, 1:48 PM PDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
148 PM PDT TUE JUL 7 2015

ORZ030-072115-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
148 PM PDT TUE JUL 7 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL KLAMATH COUNTY...

AT 147 PM PDT...TWO STRONG THUNDERSTORMS WERE CEHMULT AND WALT
HARING SNOW PARK...OR 31 MILES NORTHEAST OF CRATER LAKE. THE STORM
WAS NEARLY STATIONARY.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WALT HARING SNOW PARK AND CHEMULT.

TORRENTIAL RAINFALL OF UP TO AN INCH AN HOUR IS ALSO OCCURRING WITH
THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4317 12147 4321 12183 4337 12177 4330 12141
TIME...MOT...LOC 2047Z 207DEG 2KT 4324 12173

SCHAAF
Special weather statement, Jul 7, 1:57 PM PDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
157 PM PDT TUE JUL 7 2015

ORZ027>030-072130-
KLAMATH BASIN-SISKIYOU MOUNTAINS AND SOUTHERN OREGON
CASCADES-NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE
COUNTY-SOUTH CENTRAL OREGON CASCADES-
157 PM PDT TUE JUL 7 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN KLAMATH COUNTY...

AT 155 PM PDT...A STRONG THUNDERSTORM WAS NEAR CRATER LAKE...MOVING
SOUTHEAST AT 5 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CRATER LAKE...HIGHWAY 62 NEAR CRATER LAKE...ANNIE CREEK SNOW PARK...
CRATER LAKE NATIONAL PARK AND CRATER LAKE LODGE.

FREQUENT CLOUD TO GROUND LIGHTNING MAY OCCUR WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4290 12222 4304 12201 4289 12184 4274 12204
TIME...MOT...LOC 2055Z 318DEG 7KT 4290 12200

MSC
Special weather statement, Jul 7, 2:01 PM PDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
201 PM PDT TUE JUL 7 2015

CAZ081-083-084-072145-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY CA-
CENTRAL SISKIYOU COUNTY CA-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES CA-
201 PM PDT TUE JUL 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SISKIYOU COUNTY
UNTIL 245 PM PDT...

AT 159 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
JUANITA LAKE CAMPGROUND...OR 22 MILES EAST OF YREKA...MOVING
NORTHWEST AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM. THE STORM IS CONTINUING TO REDEVELOP ON THE EAST SIDE OF
US 97 SO WILL AFFECT THE HIGHWAY FOR THE NEXT 30 MINUTES.

LOCATIONS IMPACTED INCLUDE...
JUANITA LAKE CAMPGROUND AND HIGHWAY 97 GRASS LAKE AND MOUNT HEBRON.

LAT...LON 4174 12199 4160 12198 4159 12215 4177 12238
      4190 12219
TIME...MOT...LOC 2059Z 135DEG 14KT 4175 12219

JBL
Special weather statement, Jul 7, 2:38 PM PDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
238 PM PDT TUE JUL 7 2015

ORZ027-030-072200-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-SOUTH
CENTRAL OREGON CASCADES-
238 PM PDT TUE JUL 7 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL KLAMATH COUNTY...

AT 237 PM PDT...A STRONG THUNDERSTORM WAS NEAR CRESCENT...OR 39 MILES
NORTHEAST OF CRATER LAKE...MOVING NORTH AT 10 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

HEAVY RAINFALL RATES OF UP TO 1 TO 1.5 INCHES PER HOUR ARE OCCURRING
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CRESCENT LAKE...ODELL LAKE AND CRESCENT.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4332 12168 4328 12185 4353 12205 4361 12171
TIME...MOT...LOC 2137Z 158DEG 7KT 4343 12180

SCHAAF
Special weather statement, Jul 7, 4:36 PM PDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
436 PM PDT TUE JUL 7 2015

CAZ080-081-080000-
WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY-
436 PM PDT TUE JUL 7 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL SISKIYOU COUNTY...

AT 433 PM PDT...A STRONG THUNDERSTORM WAS NEAR KLAMATH RIVER...OR 12
MILES NORTHWEST OF YREKA...MOVING NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

RAINFALL OF UP TO AN INCH AND A QUARTER HAS FALLEN IN THE PAST HOUR
AND HEAVY RAIN CONTINUES TO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SCOTT BAR AND KLAMATH RIVER.

TORRENTIAL RAINFALL IS POSSIBLE WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING AND DEBRIS FLOWS OVER BURN SCARS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4166 12285 4174 12304 4198 12286 4188 12261
TIME...MOT...LOC 2333Z 210DEG 15KT 4182 12285

SCHAAF

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 2:01 PM PDTSpecial Weather StatementMFRSiskiyou44 min
Jul 7, 2:10 PM PDTSevere Thunderstorm WarningMFRSiskiyou35 min
Jul 7, 4:36 PM PDTSpecial Weather StatementMFRSiskiyou24 min

Nearby

Severe Thunderstorm Warnings in California, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.